Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 10, 2021, 7:24 PM MDT for Fremont County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 7:24 PM MDT (01:24 UTC)
- Expired
- Jul 10, 2021, 8:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
083 WWUS85 KPUB 110124 SPSPUB Special Weather Statement National Weather Service Pueblo CO 724 PM MDT Sat Jul 10 2021 COZ076-077-081-083-110200- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 724 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 800 PM MDT... At 724 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Canon City, or 29 miles southwest of Colorado Springs, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3863 10532 3864 10523 3844 10510 3841 10536 TIME...MOT...LOC 0124Z 349DEG 15KT 3857 10525 $$ Heavener
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:12 PM MDT, 12 minutes earlier.
Area forecast discussion, Jul 10, 7:12 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 712 PM MDT Sat Jul 10 2021 .UPDATE... Issued at 659 PM MDT Sat Jul 10 2021 Updated and increased PoPs just a bit over parts of Teller, Fremont, and Pueblo Counties for the next few hours. Weak convergent line from Victor to 11-Mile Canyon has been producing some isolated shower activity for the past 60-minutes. This activity may continue until shortly after sunset though rainfall amounts are a few hundredths to a tenth possible. && .SHORT TERM...(This evening through Sunday) Issued at 238 PM MDT Sat Jul 10 2021 Tonight: The synoptic features associated with short term forecast will be an upper level high pressure center remaining over the western US and a closed upper level low developing over the midwest. Weak shortwaves are being resolved over central Colorado later this evening and during the overnight, which brings a low end chance for isolated to scattered showers over the mountain valleys and southern mountains. The air over Colorado is relatively dry, with around .4 - .6" of PWAT being resolved by models. The lower levels of the models soundings show a 10C Td depression. So with all that being said, it's going to be pretty difficult to rain, hence why I said "low-end chance". Sunday: A monsoonal surge of moisture will be propagated towards southern Colorado on Sunday afternoon. The reason is that the upper level high pressure center begins to propagate to the east and the closed low will propagate further south. The cyclonic flow around the closed low will aid in transporting Gulf of Mexico moisture towards the eastern part of Colorado. A surface high will travel over Kansas tomorrow afternoon, reinforcing the surface pressure gradient which will result in east-southeasterly winds over the plains. Scattered thunderstorms are expected over the eastern San Juan and southern Sangre de Cristo Mountains, otherwise, dry everywhere else. High temperatures tomorrow will be in the upper 80s to low 90s over the plains, the mid to upper 80s over the mountain valleys, and the upper 70s over Lake, Teller, and northern El Paso Counties. .LONG TERM...(Sunday night through Saturday) Issued at 238 PM MDT Sat Jul 10 2021 Overall, the upper pattern will be dominated with an area of high pressure over the Great Basin, while a broad upper trough sits over the eastern states. This will put southern Colorado under northerly flow aloft, and much of our weather will be dependent on individual upper disturbances rotating south across the state. Models are in a agreement with each other with a few minor differences and ensemble spreads remain low. Sunday night into Tuesday...a few showers and thunderstorms will continue Sunday evening, mainly over the San Juan and southern Sangre de Cristo mountain ranges, dissipating after sunset. Dry conditions will prevail into Monday morning. On Monday, weak energy will track south across the Mountains, leading to scattered showers and thunderstorms by early afternoon. Northerly flow should keep this activity over the higher terrain where modest instability will exist. Dry conditions are expected over the Plains. Showers and thunderstorms should dissipate during the evening hours, with dry conditions across the region into Tuesday morning. A more robust embedded upper disturbance is forecast to drop southeast across Colorado Tuesday afternoon. More widespread showers and thunderstorms will be possible, initially over the Mountains, then spreading east across the Plains, while dissipating overnight. Locally heavy rainfall will be possible, with flash flooding on area burn scars a concern. Shear looks weak, however, one or two storms could become strong to severe on the Plains Tuesday late afternoon and evening. Overall, temperatures will be hot, with mid to upper 90s across the Plains. Wednesday...the strongest upper disturbance in the extended period will move across the area on Wednesday. Moisture will return to the area by Wednesday morning with easterly low level upslope flow on the Plains. Thunderstorms will initiate over the higher terrain, and then spread eastward across the Plains during the late afternoon and evening. CAPE values will rise to near 1500 j/kg by afternoon, and 0-6 km shear of 25 to 30 kts, could support a few strong to severe storms. Large hail and damaging winds could be possible. In addition, the risk of flash flooding on area burn scars will be highest Wednesday afternoon and evening. Temperatures will be slightly cooler, with upper 80s to mid 90s across the region. Thursday through Saturday...expect a brief lull in thunderstorm activity on Thursday afternoon and evening, with generally scattered coverage over the Mountains. By Friday, models want to develop a dryline across the I-25 corridor. This could lead to a few strong to severe storms on Friday afternoon, from the Eastern Mountains, into the I-25 corridor. Much will depend on low level moisture, which at this time looks to recover, and strength of the upper system moving across Colorado. Again, flash flooding on area burn scars will be possible on Friday. As we move into Saturday, a embedded upper shortwave trough will drop south across the far Eastern Plains and western Kansas. This could lead to an MCS dropping south along the border, with high winds and heavy rain possible by Saturday afternoon and evening. Overall, temperatures will remain warm, with mostly 90s for highs on the Plains, and 80s across the San Luis Valley. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 238 PM MDT Sat Jul 10 2021 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Gusty northerly winds should begin soon over KALS, then abruptly shift to the east a few hours later. After the gusty winds diminish, diurnal winds are expected over KALS throughout the rest of the forecast period. Diurnal wind patterns are expected over KCOS and KPUB throughout the forecast period. No thunderstorms are showers are expected over the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Heavener SHORT TERM...SKELLY LONG TERM...MOZLEY AVIATION...SKELLY
Hazardous weather outlook, Jul 10, 11:30 AM MDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Sat Jul 10 2021 COZ058>089-093>099-111730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Sat Jul 10 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms will be possible this afternoon and evening over the mountains of central and southeast Colorado. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms will be possible over the mountains Sunday and Monday, with thunderstorm chances returning across the plains Tuesday through the middle part of next week. Pattern then will remain active, with daily thunderstorm chances expected across much of southern Colorado through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the central and southern mountains this afternoon and evening. SKELLY/SKELLY
In the hours before
Local storm report, Jul 10, 3:00 PM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG TOWNER 38.47N 102.08W
07/09/2021 KIOWA CO CO-OP OBSERVER
PICTURES OF A DEMOLISHED GARAGE WAS SENT TO
THE OFFICE EMAIL. THE COOP OBSERVER ALSO
REPORTED 33 BROKEN TELEPHONE POLES ON
HIGHWAY 96 AROUND THE TOWN OF TOWNER.
&&Special weather statement, Jul 10, 7:24 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 724 PM MDT Sat Jul 10 2021 COZ076-077-081-083-110200- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 724 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 800 PM MDT... At 724 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Canon City, or 29 miles southwest of Colorado Springs, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3863 10532 3864 10523 3844 10510 3841 10536 TIME...MOT...LOC 0124Z 349DEG 15KT 3857 10525 Heavener
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.